Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 14, 1999, 8:59 PM MDT for Scotts Bluff County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1999, 8:59 PM MDT (02:59 UTC)
- Expired
- Jun 14, 1999, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 150259 FFWCYS NEC157-150500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 859 PM MDT MON JUN 14 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SCOTTS BLUFF COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 11 PM MDT * AT 855 PM MDT...AREA LAW ENFORCEMENT INDICATED FLOODING DUE TO PREVIOUS VERY HEAVY RAIN CONTINUED IN THE GERING VALLEY OF THE WILDCAT HILLS. THE RAINFALL HAS DIMINISHED IN INTENSITY SINCE 815 PM AND SHOULD CONTINUE TO DO SO THROUGH 11 PM. WATER LEVELS IN THE SMALL STREAMS SHOULD RAPIDLY DECREASE THROUGH 11 PM. HOWEVER...MANY COUNTY ROADS IN THE AREA REMAIN CLOSED WnITH PARTS OF SOME UNDER WATER AND. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! SOME BASEMENTS IN THE AREA HAVE ALSO FLOODED. WEILAND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:30 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM MDT, 6 hours 29 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT MON JUN 14 1999 OMEGA BLOCK PATTERN TO PERSIST OVER NOAM FEEDING COOL NORTHWEST FLOW OVER SOUTHEAST WY AND THE NEBRASKA PANHANDLE THROUGH FRIDAY. SHORT WAVES TO CONTINUE CYCLING THROUGH THIS FLOW TO PERIODICALLY ENHANCE INSTABILITIES AND ASSOCIATED CONVECTION OVER THE CWA. LEADING SHORT WAVE MOVING SOUTHEAST OUT OF MT THIS AM TO OVERSPREAD THE CWA THIS AFTERNOON/EVENING. CAPES FROM AROUND 1500 TO 2200 J/KG...ESPECIALLY NEAR NEBRASKA BORDER INTO THE PANHANDLE WITH LIS FROM -4 TO -6 OVER THE CWA THIS AFTERNOON WITH A LOW SHEAR PROFILE. THUS EXPECT THE MAIN THREAT TO BE HAIL FROM PM STORMS. MOIST SURFACE FLOW TO ALSO PERSIST OVER THE AREA. THUS WILL CONTINUE LIKELY POPS FOR EVENING CONVECTION BECOMING MAINLY LIGHT RAIN AFTER MIDNIGHT ALONG WITH AREAS OF FOG EAST OF THE LARAMIE RANGE. EXPECT A REPEAT PERFORMANCE FOR DIURNALLY TRENDED CONVECTION TUESDAY AFTERNOON WITH TEMPERATURES REMAINING COOLER THAN NORMAL FOR THIS TIME OF YEAR. DAY TWO OUTLOOK SHIFTS POTENTIAL FOR SEVERE SOUTH OF THE CYS CWA AND LOOK GOOD IN VIEW OF COOL CLOUD COVERED SURFACE LAYER. WILL ALSO CONTINUE SCATTERED DIURNALLY TRENDED POPS WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES THROUGH THURSDAY. THEN EXPECT THE UPPER RIDGE TO EASE EASTWARD INTO WY AS THE WESTERN UPPER LOW EASES ONSHORE PACIFIC NORTHWEST. THUS EXPECT EXPECT SOME DRYING OVER WY AND WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED MTNS AND EAST END OF THE STATE FRIDAY AND SAT ALONG WITH A RETURN TO MORE SEASONAL TEMPERATURES. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Special weather statement, Jun 14, 3:48 PM MDT, 5 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 5 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 5 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 5 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 8:47 PM MDT, 12 minutes before
WYZ059-060-067>070-150330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 847 PM MDT MON JUN 14 1999 ...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED... THE THUNDERSTORMS OVER SOUTHEAST AND EAST CENTRAL WYOMING HAVE WEAKENED AND MOVED EAST AND WERE NO LONGER PRODUCING SEVERE WEATHER IN THE AREA. FOR THAT REASON...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED. NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT. WCJIN-WYSE-WYNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 46 min |
| Jun 14, 6:54 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 116 min |
| Jun 14, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 50 min |
| Jun 14, 10:46 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 7 hr |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.